DOI 10.1016/0379-0738(88)90151-x
Respiratory failure from severe organophosphate toxicity due to absorption through the skin.
Аннотация
Organophosphates are the most common group of chemicals involved in poisoning in Sri Lanka. Usually, poisoning is by ingestion for suicidal purposes, although accidental poisoning is not uncommon. Poisoning due to absorption through intact or damaged skin is rare. A 32-year-old man was admitted to a peripheral hospital following assault with a 100-ml bottle of insecticide called Monocrotophos, an organophosphate. He had a 2-in. long laceration just above his left eyebrow and there was spilling of the liquid contained in the bottle over his head and face. The liquid was wiped off but the head or face was not washed. After about 3 h the patient developed symptoms and signs of early organophosphate poisoning which were treated with atropine and pralidoxime. On the 3rd day, while on therapy, the patient developed severe weakness of limbs and respiratory distress needing intubation and assisted ventilation. The patient was transferred to the neurology intensive care unit of the General Hospital, Colombo, on the eighth day. His serum potassium levels were low and an ECG showed prominent U waves in all leads. The plasma cholinesterase levels were within 37.5-50% of normal even on the 20th day indicating severe exposure.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.